New to High blood pressure and was prescribed a very low dose of cartia xt (cardizem, diltiazem etc...) As for my bp numbers I haven't really seen any decline in numbers, am I likely to need a higher dose... is this a medicine that has to be "ramped" up to a useful dose..? But in regards to the medicine... what kind of sideffects am i to expect... is it normal to feel soo tired and weak with calcium channel blockers? If so, I'm not looking forward to getting a higher dose.
On a side note, I had my echocardiogram yest and I think it went pretty well.. She did say that she saw an "event" which conincided with a chest palpatation that i felt. So Im anxious to hear the results of that.
So does anyone else take calcium channel blockers? and if so... is fatigue a normal side effect and what else am i to expect?
I'm taking Norvasc (10mg) which is a calcium channel blocker. I haven't really had any side effects. It has improved my bp numbers but probably not enough so I will probably be changing to something different pretty soon.
I took diltiazem for years 240 mg. I did, however take it with another drug ( atenolol ) The two together caused my pulse to be very slow and that caused me side effects that were intolerable. Since I must take the atenolol for palpatations I was switched from diltiazem to an ARB. My BP control has not been as good since.
I do think it takes a while for diltiazem to reach its full potential. You may also need an increase. As for side effects, I found that in time the fatigue did go away. I did not see any more side effects when I was increased from 120 to 240mgs.
I take verapamil along with two other bp meds(clonidine & torsemide) and my bp has improved. I've taken verapamil for atleast five yrs and the only side effect i've noticed would have been bad dreams and breast pain. That was in the first few months.
Im having some stomach problems and back problems, but i think that may have came from the norvasc when i took it two wks ago.
I think all these bp meds have their own unique little side effects. imho
I took norvasc 5 mgs for a month and the headaches, stomach problems, and the severe back pain never went away. It did lower my bp really well and i was prepared to stay on it, but my gp switched me to clonidine.